Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 192, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 10, 2006, 6:12 AM CDT for Davidson County, Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2006, 6:12 AM CDT (11:12 UTC)
- Expired
- May 10, 2006, 6:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Davidson County, TN
The radar
The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 11.2 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1489 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 309 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 101114
SVROHX
TNC037-101145-
/O.NEW.KOHX.SV.W.0192.060510T1112Z-060510T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
612 AM CDT WED MAY 10 2006
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN DAVIDSON COUNTY IN TENNESSEE
* UNTIL 645 AM CDT
* AT 609 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 12 MILES WEST OF NASHVILLE...AND MOVING
NORTHEAST AT 35 MPH.
* TOWNS IN THE PATH OF THIS STORM INCLUDE WEST NASHVILLE AND JOELTON.
IF YOU ARE IN THE PATH OF THIS STORM, YOU ARE URGED TO TAKE COVER
IMMEDIATELY.
LAT...LON 3634 8669 3608 8687 3604 8695 3607 8704
3618 8697 3627 8696 3635 8689 3638 8691
3634 8680 3639 8676
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 4:14 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 10, 4:14 AM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 414 AM CDT WED MAY 10 2006 .SHORT TERM...IT WAS PARTLY CLOUDY AND MILD ACROSS THE MID STATE EARLY THIS MORNING, WITH 300 AM TEMPERATURES MAINLY AROUND 60 DEGREES. THERE IS A POSSIBILITY FOR A SIGNIFICANT OUTBREAK OF TORNADOES IN MIDDLE TENNESSEE TODAY AND THIS EVENING, A FEW OF WHICH COULD BE STRONG AND DAMAGING. THE GFS, WHICH FORECASTS STRONGER 0-3KM HELICITIES FOR THIS AFTERNOON THAN THE NGM AND ETA, APPEARS TO HAVE THE BEST FORECAST FOR THIS DEEPENING LOW PRESSURE SYSTEM. IN FACT, A 06Z COMPARISON OF THE ETA, NGM AND GFS WITH THE MORE RECENT RUC SHOWED THAT THE ETA AND NGM WERE CONSIDERABLY WEAKER THAN THE RUC WITH THEIR LOW LEVEL HELICITIES. EXPECT FIRST ROUND OF THUNDERSTORMS FROM AN MCS, CURRENTLY ROLLING THROUGH WESTERN TENNESSEE. THESE STORMS WILL BRING HEAVY RAINS INTO WESTERN PARTS OF OUR FORECAST AREA, WITH SOMEWHAT LESSER AMOUNTS EXPECTED FURTHER EAST. WILL ISSUE A FLASH FLOOD WATCH FOR THE WESTERN THIRD OF MIDDLE TENNESSEE, WHERE THE HIGHEST QPF IS EXPECTED TODAY. A SECOND HEAVY RAIN EVENT, WHICH MOVES IN WITH THE AFTERNOON SEVERE WEATHER EVENT, WILL SET THE STAGE FOR POTENTIAL FLASH FLOODING. THIS WATCH MAY NEED TO BE EXTENDED FURTHER EAST LATER THIS MORNING OR THIS AFTERNOON, DEPENDING ON HOW MUCH OF OUR AREA GETS DOUSED BY THIS FIRST ROUND OF STORMS THIS MORNING. MAIN SEVERE WEATHER AREA SHIFTS EASTWARD TOWARD THE CUMBERLAND PLATEAU AFTER SUNSET, WITH PRECIPITATION FINALLY ENDING FROM THE WEST AFTER MIDNIGHT. A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL RETURN BY THURSDAY AFTERNOON. AS WET BULB ZERO VALUES FALL TO AROUND 6000 FT ASL, BELIEVE JUST ABOUT ANY THUNDERSTORM WILL BE CAPABLE OF PRODUCING AT LEAST SMALL HAIL TOMORROW AFTERNOON. CANT RULE OUT THE POSSIBILITY FOR LARGE HAIL EITHER. .LONG TERM...STILL LOOKS LIKE AN UNSEASONABLY COOL EXTENDED PERIOD COMING UP, AS CLOSED UPPER LOW IS NOW FORECAST TO DIVE EVEN FURTHER SOUTH THAN EXPECTED YESTERDAY. LATEST GFS NOW DROPS THE CENTER ALL THE WAY DOWN INTO MIDDLE TENNESSEE MAKING FOR AN ABSURD-LOOKING SYNOPTIC WEATHER PATTERN FOR THIS TIME OF YEAR. WITH COLD POOL SETTLING IN ACROSS OUR FORECAST AREA, EXPECT THE POTENTIAL FOR SOME HAILERS TO LINGER INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 76 56 69 48 / 90 50 30 10 CLARKSVILLE 77 54 67 44 / 90 40 30 10 CROSSVILLE 73 55 66 43 / 70 70 30 30 && .OHX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 8 AM WEDNESDAY FOR THE FOLLOWING ZONES: BENTON...DICKSON...HICKMAN...HOUSTON...HUMPHREYS... LAWRENCE...LEWIS...MONTGOMERY...PERRY...STEWART...AND WAYNE. FLASH FLOOD WATCH FROM 7 AM WEDNESDAY TO 7 PM WEDNESDAY FOR THE FOLLOWING ZONES: BENTON...DICKSON...HICKMAN...HOUSTON... HUMPHREYS...LAWRENCE...LEWIS...MONTGOMERY...PERRY...STEWART... AND WAYNE. && 19
Hazardous weather outlook, May 10, 5:30 AM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT WED MAY 10 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-111030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 530 AM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A COLD FRONT APPROACHING FROM THE WEST WILL HELP PRODUCE WIDESPREAD THUNDERSTORMS ACROSS THE MID STATE TODAY AND THIS EVENING. WITH A VERY UNSTABLE AND HIGHLY SHEARED ENVIRONMENT IN PLACE, SOME OF THE STORMS WILL LIKELY BECOME SEVERE, WITH DAMAGING DOWNBURST WINDS AND LARGE HAIL THE PRIMARY THREATS. ISOLATED TORNADOES ARE ALSO POSSIBLE WITH THIS WEATHER SYSTEM. IN ADDITION, HEAVY RAINFALL IS EXPECTED THROUGHOUT THE DAY, ESPECIALLY AROUND CLARKSVILLE, CENTERVILLE, LAWRENCEBURG, LINDEN, AND CAMDEN, WHERE FLOODING IS POSSIBLE. ELSEWHERE, BRIEF LOCALIZED FLOODING AND WATER PONDING ON ROADS MAY OCCUR DURING PERIODS OF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED TODAY AND THIS EVENING. ROSE
In the hours before
Special weather statement, May 10, 3:01 AM CDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 301 AM CDT WED MAY 10 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-102030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 301 AM CDT WED MAY 10 2006 ... A SIGNIFICANT OUTBREAK OF TORNADOES IS POSSIBLE IN MIDDLE TENNESSEE TODAY AND THIS EVENING... A STRENGTHENING LOW PRESSURE AREA OVER THE MISSISSIPPI VALLEY WILL PUSH A STRONG COLD FRONT INTO MIDDLE TENNESSEE TODAY AND TONIGHT. THE STORM PREDICTION CENTER...IN NORMAN, OKLAHOMA...HAS PLACED ALL OF MIDDLE TENNESSEE IN A MODERATE RISK FOR SEVERE WEATHER TODAY AND TONIGHT...AS THE COLD FRONT SWEEPS ACROSS OUR AREA. THE POSSIBILITY FOR TORNADOES WILL INCREASE THROUGHOUT THE DAY TODAY...INCLUDING THE POTENTIAL FOR A COUPLE STRONG...DAMAGING... TORNADOES. THIS POSSIBILITY FOR TORNADOES WILL CONTINUE INTO THE EVENING HOURS AS WELL...AFTER THE SUN GOES DOWN...ESPECIALLY ALONG THE CUMBERLAND PLATEAU. DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL ARE ALSO EXPECTED WITH SOME OF THE THUNDERSTORMS TODAY AND TONIGHT. IT IS A GOOD IDEA TO TAKE A FEW MINUTES NOW TO REVIEW SOME TORNADO SAFETY RULES. IF A TORNADO IS OBSERVED OR A TORNADO WARNING IS ISSUED FOR YOUR AREA... ...AND YOU ARE IN A HOME OR BUILDING...MOVE TO A PRE DESIGNATED SHELTER...SUCH AS A BASEMENT. ...IF AN UNDERGROUND SHELTER IS NOT AVAILABLE...MOVE TO AN INTERIOR ROOM...HALLWAY...OR BATHROOM...ON THE LOWEST FLOOR OF THE BUILDING. ...MOBILE HOMES...EVEN IF TIED DOWN...OFFER LITTLE PROTECTION FROM THE FORCE OF A TORNADO. ABANDON THEM...AND GO TO A PRE DESIGNATED SHELTER. ...STAY AWAY FROM WINDOWS. ...DO NOT TRY AND OUTRUN A TORNADO IN YOUR CAR. LEAVE YOUR AUTOMOBILE...AND SEEK STURDY SHELTER. 19 BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:53 AM CDT | Flash Flood Watch | OHX | Benton, Dickson, Hickman, Houston, Humphreys, Lawrence and 5 more | 11 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.